What can you do if a friend or family member is overdosing?

teensTry to get your friend or loved one to respond. Call their name. Shake them. Try to wake them up. If you can’t wake them up, immediately call 911. If you are afraid, leave when the rescue unit gets there…

But Never Let Them Sleep it Off!

You may be the only person who can make a difference. If you don’t help, your friend or family member may suffer permanent brain damage or die.

Symptoms of prescription drug overdose

If you, or any of your friends, have taken prescription pain relievers, here are the danger signs to watch for:

  • Slow breathing (less than ten breaths a minute is really serious trouble)
  • Seizures
  • Small, pinpoint pupils
  • Confusion
  • Being tired, nodding off or passing out
  • Dizziness
  • Weakness
  • Apathy (they don’t care about anything)
  • Cold and clammy skin
  • Nausea
  • Vomiting
  • Information obtained from the Food and Drug Administration.
poison-help